Arkansas, 2005Hail and Damaging Wind in Arkansas, July 15, 2005
July 15, 2005 · NWS TSA · 2 events in 2 counties and zones
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 15, 9:43 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 15, 9:43 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1043 AM CDT FRI JUL 15 2005
.DISCUSSION...
A SURFACE TROUGH LIES SOUTHWEST TO NORTHEAST JUST SOUTHEAST OF THE
TSA FORECAST AREA. THIS WILL BE THE CATALYST FOR SHOWER AND
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. CHANCE POPS TAPERING TO A
SLIGHT CHANCE TOWARD THE NORTHEAST STILL LOOK FOR THIS AFTERNOON.
HAVE SLIGHTLY RAISED MAXIMUM TEMPERATURES OVER PART OF NORTHWEST
ARKANSAS. ALL OTHER FORECAST ELEMENTS APPEAR TO BE ON TRACK. UPDATED
PRODUCTS WILL BE OUT SHORTLY.
SHORT TERM FORECASTER ID= 06
LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Jul 15, 11:30 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CDT FRI JUL 15 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1230 PM CDT FRI JUL 15 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
DISCUSSION...
VERY MOIST AND UNSTABLE AIR CURRENTLY RESIDES ACROSS THE REGION.
CAPES IN THE RANGE OF 2000 TO 3000 J/KG...AND LIFTED INDICES OF LESS
THAN -11 DEGREES INHABIT MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS THIS AFTERNOON. THE BEST CHANCE FOR THUNDERSTORMS TODAY
WILL BE ALONG AND SOUTHEAST OF A SHEAR AXIS THAT CURRENTLY STRETCHES
ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. THERE IS A
POTENTIAL FOR AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS
THE MAIN THREAT. THUNDERSTORMS WILL DIMINISH RAPIDLY AFTER SUNSET.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE MID LEVEL SHEAR AXIS WILL BE LESS OF A FACTOR AS IT WEAKENS AND
DRIFTS TO THE SOUTHEAST OVER THE WEEKEND. MID LEVEL HIGH PRESSURE RIDGING
WILL GRADUALLY BECOME MORE PREDOMINANT EARLY NEXT WEEK. THE MOIST AND
UNSTABLE AIR MASS WILL REMAIN AND DAYTIME HEATING WILL CONTINUE
PRODUCING SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
Thunderstorm Wind, Crawford
- When
- July 15, 12:45 PM CST
- Where
- Crawford County, 1 mi E of Mulberry
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.500, -94.033
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs and power lines.
Hail, Washington
- When
- July 15, 3:35 PM CST
- Where
- Washington County, 3 mi NW of Fayetteville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.100, -94.200
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Mississippi, July 15, 2005$5.0 million · 3 events
- Flash Flooding and Hail in Texas, July 15, 2005$88,000 · 61 kt wind · 15 events
- Flash Flood in West Virginia, July 15, 2005$60,000 · 1 event
- Flash Flood in Louisiana, July 15, 2005$50,000 · 1 event
- Flash Flood in Louisiana, July 15, 2005$50,000 · 1 event
- Heavy Rain in Indiana, July 15, 2005$35,000 · 1 event
- Lightning Strike in Ohio, July 15, 2005$30,000 · 1 event
- Lightning Strike in West Virginia, July 15, 2005$25,000 · 1 event
- Lightning Strike in Georgia, July 15, 20052 injured · 1 event
- Hail and Damaging Winds in Colorado, July 15, 20051.75 in hail · 11 events
- Damaging Winds in Montana, July 15, 200577 kt wind · 6 events
- Hail and Damaging Winds in Florida, July 15, 20051 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464011, 5464010.